Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community  

Go Back   Bald Truth Talk - Hair Loss, Hair Transplant and Hair Restoration Community > Men's Hair Loss > Introduce Yourself & Share Your Story
Register Blogs FAQ Members List Calendar Mark Forums Read

Reply
 
Thread Tools Display Modes
Old 04-24-2012, 11:04 AM   #1
ThinningB420
Senior Member
 
Join Date: Apr 2012
Posts: 155
Default Accutane and balding, my story, advice needed

Hello, I'm turning 28 this summer and as you can see from my pictures I'm visibly balding. The first picture is my wet hair right out of the shower and the last picture is from last summer.

When I was 16 my dermatologist put me on accutane for moderate acne. At the time I didn't have to do any blood work (big problem imo since it is required) and I didn't know about the hair loss side effects.

After a three month run on the drug I noticed my normally thing but full looking hair seemed dry, limp, and noticeably thinner. I told my parents but my mom said it was all in my head. However, I could see and feel the difference. I told my dermatologist and she said some people experience temporary hair loss while on the drug. For me, it wasn't temporary.

Against my better judgement I went on accutane again two years later because my acne had not cleared up and I was suffering from folliculitis on my neck from shaving (another side effect of accutane). A friend's father made a comment about how dry my hair looked one day while I was on my second course and it confirmed my concerns.

I don't think accutane is the only reason I'm balding. My mother's father was bald; however, I do believe it has sped up the processed and thinned my hair follicles more quickly. I also find it interesting that I'm so thin on the top but not so much in the crown. Is that normal?

I'd like to keep what hair I have for at least a few more years until I get married. After that I can accept being bald. This is very tough for me because it's something I've noticed for years and was told I was wrong about. Only now am I taking action because it's a crucial point in the hair loss.

I've already decided I'm going to try finasteride, despite the possible side effects. What else should I do to help maintain my hair? Is Rogaine really an option for me? I think it would be challenging to get it into my scalp since I don't notice a bald spot and I still have some thickness.

Thank you in advance for your responses. I can empathize with everyone here. Balding is very frustrating, especially when you are young.
Attached Thumbnails
Click image for larger version

Name:	IMG_2889.jpg

Size:	85.2 KB
ID:	14699   Click image for larger version

Name:	IMG_2890.jpg

Size:	83.9 KB
ID:	14700   Click image for larger version

Name:	IMG_2893.jpg

Size:	84.5 KB
ID:	14701   Click image for larger version

Name:	IMG_2896.jpg

Size:	81.2 KB
ID:	14702   Click image for larger version

Name:	IMG_2903.jpg

Size:	91.9 KB
ID:	14703   Click image for larger version

Name:	view_photo.php.jpg

Size:	15.5 KB
ID:	14715  
ThinningB420 is offline   Reply With Quote
Old 04-24-2012, 04:36 PM   #2
TheNitwon
Member
 
Join Date: Feb 2012
Location: Texas
Posts: 56
Default

If you part your hair right, Rogaine will get down into the scalp, no problem. I'd try nizoral too. It's said to be a weak antiandrogen and it protects the scalp from dandruff and inflammation, which can exacerbate hairloss.
TheNitwon is offline   Reply With Quote
Old 04-25-2012, 01:33 PM   #3
ThinningB420
Senior Member
 
Join Date: Apr 2012
Posts: 155
Default

Does anyone know if fin's effectiveness may be limited on baldness caused by accutane?

I've read online that for some people it takes over 7 years for their hair to recover from accutane. I can't risk that long because I'm definitely balding in a more traditional MBP. However, I don't want to loose what I have if fin is ineffective and makes the balding worse due to shedding.
ThinningB420 is offline   Reply With Quote
Old 03-10-2013, 01:02 AM   #4
seansimpson123
Junior Member
 
Join Date: Feb 2013
Posts: 3
Default

Quote:
Originally Posted by ThinningB420 View Post
Does anyone know if fin's effectiveness may be limited on baldness caused by accutane?

I've read online that for some people it takes over 7 years for their hair to recover from accutane. I can't risk that long because I'm definitely balding in a more traditional MBP. However, I don't want to loose what I have if fin is ineffective and makes the balding worse due to shedding.
Its best to through some pics up and see what people think, I also was on accutane but i think it just damages the follicle which brings on early MPB.
Would be good if there were a way to fix the damage accutane did to the hair follicles.

http://www.baldtruthtalk.com/showthread.php?t=11651
seansimpson123 is offline   Reply With Quote
Old 04-27-2013, 08:15 AM   #5
ThinningB420
Senior Member
 
Join Date: Apr 2012
Posts: 155
Default

I got a haircut today. Here are my progress shots. This is my hair without any product in it. You will see in the up close shots of the hairline their seem to be some stray hairs from the rest of the hairline. These have grown since using Propecia for a bit over four months. The last two pics are with my hair wet.
Attached Thumbnails
Click image for larger version

Name:	IMG_0162.jpg

Size:	92.3 KB
ID:	20736   Click image for larger version

Name:	IMG_0175.jpg

Size:	92.0 KB
ID:	20737   Click image for larger version

Name:	IMG_0179.jpg

Size:	90.9 KB
ID:	20738   Click image for larger version

Name:	IMG_0183.jpg

Size:	94.7 KB
ID:	20739   Click image for larger version

Name:	IMG_0182.jpg

Size:	94.2 KB
ID:	20740   Click image for larger version

Name:	IMG_0187.jpg

Size:	91.5 KB
ID:	20741   Click image for larger version

Name:	IMG_0189.jpg

Size:	92.1 KB
ID:	20742   Click image for larger version

Name:	IMG_0195.jpg

Size:	90.7 KB
ID:	20743   Click image for larger version

Name:	IMG_0196.jpg

Size:	91.9 KB
ID:	20744   Click image for larger version

Name:	IMG_0190.jpg

Size:	93.2 KB
ID:	20745  

Click image for larger version

Name:	IMG_0192.jpg

Size:	94.0 KB
ID:	20746  
ThinningB420 is offline   Reply With Quote
Old 05-12-2013, 01:37 PM   #6
ssquared2
Junior Member
 
Join Date: Jan 2013
Posts: 20
Default

Interesting. It never occurred to me that my use of accutane might have started my hairloss. I've done three rounds of accutane, and now with a very careful facial regimen I can keep most of the acne at bay. The last time I was on it I was 21 I think, and I'm 25 now and experiencing quite advanced hairloss.

I don't have any thoughts for you because your post has just been a revelation for me -- 7 years eh? Hm. Well I'm doing Propecia and Rogaine (when I remember which admittedly isn't often anymore), and have had some good results.
ssquared2 is offline   Reply With Quote
Old 07-07-2013, 08:05 AM   #7
doodle
Junior Member
 
Join Date: Jun 2013
Posts: 1
Default

So glad you started this thread man.. Your story sounds very familiar.

I did a course of Accutane when I was about 19. I am 24 now and have thinned a fair bit over those 5 years. My hair looks very similar to your photos .

I have been on and off of fin and Minox due to panic and not really knowing if it was working or not.

Also trying others things such as shampoos, biotin, natural herbs, dut, even ceterizine.

Not really sure if any of them worked because of not sticking with them for a long period.

Anyway just thought I would share this. Just good to hear someone in the same boat.
doodle is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
My balding story / current treatment / advice please ^^ irishpotatoes322 Introduce Yourself & Share Your Story 0 03-30-2012 10:03 AM
Advice Needed - ronbo99 Men's Hair Loss: Start Your Own Topic 3 12-26-2011 07:30 PM
Advice needed Ricardo Introduce Yourself & Share Your Story 13 05-22-2011 11:41 AM
Advice Needed genius130 Introduce Yourself & Share Your Story 6 04-02-2011 12:13 AM
Can Propecia cause balding if used when it isn't needed? utah23 Hair Loss Treatments 1 09-01-2010 08:03 AM

» The Bald Truth
» Recent Threads
Biologixhair
01-09-2014 04:15 AM
by doke
Last post by Sogeking
Today 02:37 AM
Best online site to buy Propecia ( Fin )?
02-28-2012 11:05 AM
by Jairus
Last post by 67mph
Today 02:06 AM
» Newest Videos

Update On Hairloss 8/10/09...
My hair loss was getting worse, so I just got it cut really short now. I don't think it looks that b...


Hair Loss Remedy Myths Perpetuated Onlin...
We are sure these people mean well, but this is a prime example of why the snake oil industry thrive...


Hair Transplant | "SurgeonofNalts&q...
http://www.baldtruthtalk.comFounder of The American Hair Loss Association Spencer Kobren speaks with...


How Hair Loss Colors Our Lives | Spencer...
...


All times are GMT -7. The time now is 03:52 AM.